# SDR PL92008F00000

- Difficulty date: August 16, 2008
- Submitted: August 27, 2008
- Operation: Air carrier
- Aircraft: N88ZL
- Make and model: Boeing 707330B
- Aircraft serial: 18928
- Engine: Pwa JT3D3B
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Part number: J53D3B
- Part serial: 668235
- Condition: Failed
- Location: Turbine Wheel
- Stage of operation: CL
- How discovered: O
- Nature of condition: M, J
- Precautionary procedure: A

## Discrepancy

DURING CLIMBOUT FROM PHX NR 4 ENG EGT BEGAN TO CLIMB RAPIDLY AND NR 1 & NR 2 SPOOLED DOWN.  ENG WAS SHUT DOWN FOLLOWING PUBLISHED PROCEDURES AND THE ACFT RETURNED TO PHX AND LANDED WTIHOUT INCIDENT.  AFTER LANDING THE ENG WAS INSPECTED AND FOUND THAT THERE WERE SEVERAL SECTIONS OF TURBINE BLADES HAD FAILED AND CAUSED ADDITIONAL DAMAGE TO THE TURBINE WHEELS AFT OF THE FAILED DISC BLADES.  THE DAMAGE WAS CONTAINED WITHIN THE TAIL PIPE AND NO EXTERNAL DAMAGE WAS NOTED TO ANY ADJACENT AREAS.  (S)
